Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 29, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 28, 2009, 4:56 PM CDT for 4 counties in Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2009, 4:56 PM CDT (21:56 UTC)
- Expired
- Mar 28, 2009, 5:28 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Dickson County, TN, Hickman County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 69 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 4:56 PM CDT | HAIL 1 | 2 S Dickson, TN | SPOTTER REPORTED 1 INCH HAIL AT 1-40 AND HIGHWAY 46. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:23 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 282156
SVROHX
TNC021-043-081-187-282245-
/O.NEW.KOHX.SV.W.0029.090328T2156Z-090328T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
456 PM CDT SAT MAR 28 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
DICKSON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF DICKSON...
NORTHEASTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF CENTERVILLE...
NORTHWESTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 545 PM CDT
* AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CENTERVILLE...AND
MOVING NORTH AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BURNS BY 525 PM CDT...
DICKSON BY 530 PM CDT...
WHITE BLUFF BY 535 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3632 8732 3622 8699 3571 8728 3575 8750
3633 8745
TIME...MOT...LOC 2156Z 193DEG 25KT 3584 8736
$$
072 follow-up statements
000
WWUS54 KOHX 282206
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
506 PM CDT SAT MAR 28 2009
TNC021-043-081-187-282245-
/O.CON.KOHX.SV.W.0029.000000T0000Z-090328T2245Z/
HICKMAN TN-WILLIAMSON TN-DICKSON TN-CHEATHAM TN-
506 PM CDT SAT MAR 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN CHEATHAM...DICKSON...NORTHWESTERN WILLIAMSON AND EASTERN
HICKMAN COUNTIES...
AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 10 MILES
NORTHEAST OF CENTERVILLE...MOVING NORTH AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BURNS BY 525 PM CDT...
DICKSON BY 530 PM CDT...
WHITE BLUFF BY 535 PM CDT...
CHARLOTTE BY 540 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3632 8732 3622 8699 3571 8728 3575 8750
3633 8745
TIME...MOT...LOC 2206Z 193DEG 25KT 3591 8734
$$
07000
WWUS54 KOHX 282228
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
528 PM CDT SAT MAR 28 2009
TNC021-043-081-187-282239-
/O.CAN.KOHX.SV.W.0029.000000T0000Z-090328T2245Z/
HICKMAN TN-WILLIAMSON TN-DICKSON TN-CHEATHAM TN-
528 PM CDT SAT MAR 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHEATHAM...DICKSON...
NORTHWESTERN WILLIAMSON AND EASTERN HICKMAN COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR CENTRAL TENNESSEE.
LAT...LON 3632 8732 3622 8699 3571 8728 3575 8750
3633 8745
TIME...MOT...LOC 2229Z 193DEG 25KT 3606 8730
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:57 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Mar 28, 2:57 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 257 PM CDT SAT MAR 28 2009 .DISCUSSION... HAVE JUST ISSUED A TOR WATCH FOR ESSENTIALLY THE WESTERN 2/3 OF CWA TIL 02Z. THIS MAY BE EXTENDED FURTHER E LATER TONIGHT AS STRONG COLD FRONT MOVES ACROSS. FRONT WILL REACH BNA AROUND 00Z. AFTER FROPA TONITE...WRAP-AROUND CLOUDINESS AND SCT -SHRA INTO SUN. WEAK HI PRES PREVAILS THEREAFTER INTO MON W/ WEAK RETURN FLOW MON AFTERNOON. MON NITE THE NEXT SYSTEM MOVES NNE ACROSS CNTRL PLAINS STATES W/ FRONT INTO CNTRL AR BY 12Z TUE. CHANCE OF SHRA W...SLITE CHANCE ELSEWHERE. FRONT MOVES INTO W TN TUE AFTERNOON AND ACROSS CWA TUE NITE...WITH LIKELY POPS. YET ANOTHER SYSTEM MOVES IN FROM W ON THU WITH HI PRES THU NITE AND FRI. CHANCE OF WAA -SHRA SAT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 39 49 35 65 / 80 20 0 10 CLARKSVILLE 37 48 33 67 / 80 20 0 10 CROSSVILLE 38 44 31 63 / 80 30 0 10 COLUMBIA 39 50 35 67 / 80 20 0 10 LAWRENCEBURG 39 51 35 68 / 80 20 0 10 WAVERLY 38 49 34 67 / 80 20 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SUNDAY MORNING FOR TNZ011-027-028-030>034- 056>066-075-077>080-093>095. && 17/MAG
Hazardous weather outlook, Mar 28, 5:02 AM CDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 502 AM CDT SAT MAR 28 2009 TNZ011-027-028-030>034-056>066-075-077>080-093>095-291030- PICKETT-DAVIDSON-WILSON-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS- PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON- DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- WAYNE-LAWRENCE-GILES- 502 AM CDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT. A STRONG COLD FRONT WILL SWING THROUGH MIDDLE TENNESSEE TODAY, BRINGING WIDESPREAD HEAVY RAINFALL AND THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY, AS WELL, WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. TNZ005>010-022>026-029-291030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-TROUSDALE- 502 AM CDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL SWING THROUGH MIDDLE TENNESSEE TODAY, BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY, AS WELL, WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. ROSE
In the hours before
Local storm report, Mar 28, 4:26 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
426 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL DOVER 36.48N 87.84W
03/28/2009 E0.50 INCH STEWART TN TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN DOVER
&&
LAROSALocal storm report, Mar 28, 4:33 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
433 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL DOVER 36.48N 87.84W
03/28/2009 E0.75 INCH STEWART TN LAW ENFORCEMENT
STEWART COUNTY SHERIFF REPORTED 3/4 INCH HAIL.
&&
LAROSALocal storm report, Mar 28, 4:34 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
434 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 5 SW KINGSTON SPRINGS 36.05N 87.16W
03/28/2009 E0.88 INCH WILLIAMSON TN PUBLIC
COCORAHS OBSERVER REPORTED 7/8 INCH HAIL.
&&
LAROSALocal storm report, Mar 28, 4:48 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
448 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 5 NW ASHLAND CITY 36.33N 87.12W
03/28/2009 E1.00 INCH CHEATHAM TN TRAINED SPOTTER
SPOTTER REPORTED 1 INCH HAIL NORTHWEST OF ASHLAND CITY
&&
LAROSALocal storm report, Mar 28, 4:48 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
448 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 5 NW ASHLAND CITY 36.33N 87.12W
03/28/2009 E1.00 INCH CHEATHAM TN TRAINED SPOTTER
SPOTTER REPORTED 1 INCH HAIL NORTHWEST OF ASHLAND CITY
&&
LAROSALocal storm report, Mar 28, 4:54 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
454 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM FUNNEL CLOUD 5 NW CLARKSVILLE 36.61N 87.41W
03/28/2009 MONTGOMERY TN TRAINED SPOTTER
FUNNEL CLOUD SPOTTED NORTHWEST OF CLARKSVILLE NEAR FORT
CAMPBELL.
&&
LAROSAThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Stewart | 10 min |
| Mar 28, 3:43 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 32 min |
| Mar 28, 4:13 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 32 min |
| Mar 28, 4:18 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 42 min |
| Mar 28, 4:20 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 25 min |
| Mar 28, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 40 min |
| Mar 28, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 31 min |
| Mar 28, 4:47 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery | 28 min |
| Mar 28, 4:55 PM CDT | Tornado Warning | OHX | Montgomery | 16 min |
| Mar 28, 4:59 PM CDT | Tornado Warning | OHX | Dickson, Montgomery | 31 min |
| Mar 28, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Williamson | 34 min |
| Mar 28, 5:19 PM CDT | Tornado Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Williamson | 26 min |
| Mar 28, 5:22 PM CDT | Tornado Warning | OHX | Maury | 23 min |
| Mar 28, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 49 min |
| Mar 28, 5:37 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 23 min |
| Mar 28, 5:40 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 35 min |
| Mar 28, 5:41 PM CDT | Tornado Warning | OHX | Cheatham, Davidson, Williamson | 35 min |
| Mar 28, 5:51 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 24 min |
| Mar 28, 5:59 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall | 31 min |
| Mar 28, 6:09 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 36 min |
| Mar 28, 6:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 47 min |
| Mar 28, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 34 min |
| Mar 28, 6:50 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.